Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 5, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at Jul 22, 2007, 5:47 PM MDT for Delta County, Mesa County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2007, 5:47 PM MDT (23:47 UTC)
- Expired
- Jul 22, 2007, 6:30 PM MDT
- In force
- 43 min
- Issued by
- NWS Grand Junction, CO
- Area
- Counties, with a storm outline in the text
Counties Delta County, CO, Mesa County, CO
The radar
The Grand Junction radar (KGJX), 14 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:33 PM MDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jul 22, 1:33 PM MDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 133 PM MDT SUN JUL 22 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY... DEEP EASTERLY FLOW IN PLACE OVER THE FORECAST AREA TODAY AS UPPER LEVEL RIDGING HOLDS STRONG OVER THE CENTRAL PLAINS. THIS IS DRIVING SOME DRIER AIR WESTWARD OVER THE DIVIDE AND INTO WESTERN COLORADO. IN ADDITION...KBOU 12Z SOUNDING SHOWED A WEAK CAP ALOFT...SIMILAR TO KGJT...WHICH HAS SLOWED THE CONVECTION DOWN A TAD THIS AFTERNOON. HOWEVER...CONVECTIVE TEMPS ARE BEING HIT THIS AFTERNOON...AND THE KGJX RADAR IS STARTING TO HEAT UP...WITH ACTIVITY FIRING OVER THE SAN JUANS AND NORTHERN MOUNTAINS. THIS TREND WILL CONTINUE THROUGH LATE THIS AFTERNOON WITH MORE ACTIVITY DEVELOPING. STORM MOTION REMAINS LIGHT...WITH GENERAL MOVEMENT OFF TO THE WEST AT LESS THAN 10 MPH. PRECIPITABLE WATER VALUES AT KGJT WERE STILL AROUND ONE INCH THIS MORNING...BUT MUCH LOWER AT KBOU WITH JUST UNDER 0.70 INCHES. STILL DECENT MOISTURE TO WORK WITH...BUT WIDESPREAD HEAVY RAIN PRODUCING THUNDERSTORMS ARE NOT EXPECTED. CONVECTION CONTINUES INTO THE LATE EVENING HOURS TONIGHT...WITH ISOLATED ACTIVITY EXPECTED TO PERSIST UNTIL THE EARLY MORNING HOURS ON MONDAY. THE LATEST WRF AND RUC RUNS INDICATING A WEAK DISTURBANCE WILL BE HEADING WEST OVER THE CENTRAL PORTIONS OF THE FORECAST AREA LATE TONIGHT. AS A RESULT...HAVE TRIMMED POPS BACK ACROSS THE NORTHERN AND SOUTHERN ZONES...AND LEFT AN AREA OF SLIGHTLY HIGHER POPS OVER THE CENTRAL ZONES. CONDITIONS STABILIZE EARLY MORNING MORNING...WITH DRY WEATHER EXPECTED THROUGH MIDDAY...BEFORE CONDITIONS AGAIN DESTABILIZE MONDAY AFTERNOON. NO MAJOR ADJUSTMENTS NEEDED TO THE FORECAST AS CONVECTION WILL ONCE AGAIN BE OF THE SCATTERED TO NUMEROUS VARIETY...WITH BEST ACTIVITY OVER THE SAN JUANS. ANOTHER SURGE OF MOISTURE IS EXPECTED LATER MONDAY NIGHT AND TUESDAY AS THE RIDGE UNDERGOES SOME REPOSITIONING AS A RESULT OF SHRTWV ENERGY PASSING ACROSS THE NORTHERN U.S. AND SOUTHERN CANADA. AS THESE WAVES PASS TO OUR NORTH...THE RIDGE FLATTENS SLIGHTLY...ALLOWING SUBTROPICAL MOISTURE TO OUR SOUTH TO GET DRAWN BACK NORTHWARD AND INTO THE FORECAST AREA. AS A RESULT...HAVE INCREASED DIURNAL POPS ON TUESDAY TO ACCOUNT FOR THIS RETURN SURGE. TEMPERATURES WILL REMAIN ON THE WARM SIDE OF NORMAL THROUGH THE PERIOD. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY NIGHT... HIGH PRESSURE CENTERED TO THE NORTHEAST WILL GRADUALLY SHIFT TO OUR SOUTHWEST BY THE END OF THE WEEK. WHILE CHANCE OF PRECIP WILL CONTINUE THROUGH THE PERIOD MID WEEK HAS THE BEST COVERAGE WITH INCREASED MOISTURE AND A WEAK SHORTWAVE INDICATED MOVING THROUGH THE RIDGE. IF MODELS HOLD TRUE COULD SEE BREAK IN HIGH COUNTRY POPS WITH NORTHWEST FLOW IN PLACE. CURRENT FORECAST COVERS THIS SITUATION WELL SO ONLY MADE MINOR TWEAKS IN THE PACKAGE. DJC/21 && .AVIATION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED THROUGH MIDWEEK...MAINLY DURING AFTERNOON AND EVENING HOURS...WITH THE HIGHEST AREAL COVERAGE SOUTH OF INTERSTATE 70. ALTHOUGH VFR CONDITIONS ARE EXPECTED TO PREVAIL...SOME STORMS WILL LIKELY PRODUCE MOUNTAIN OBSCURATIONS AND LOCAL MVFR CONDITIONS. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. SHORT TERM...JDC LONG TERM...DJC AVIATION...JDC
Hazardous weather outlook, Jul 22, 3:32 AM MDT, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 332 AM MDT SUN JUL 22 2007 COZ001>014-017>023-UTZ022>025-027>029-231029- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 332 AM MDT SUN JUL 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS WILL INCREASE TO SCATTERED THUNDERSTORMS MAINLY OVER THE HIGHER TERRAIN BY THIS AFTERNOON. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE SAN JUAN MOUNTAINS THIS AFTERNOON AND EVENING. IN ADDITION TO CLOUD TO GROUND LIGHTNING...SOME STORMS WILL PRODUCE LOCALLY HEAVY RAIN AND SMALL HAIL. ISOLATED SHOWERS AND THUNDERSTORMS WILL LIKELY PERSIST AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY THROUGH FRIDAY. LIGHTNING AND GUSTY WINDS WILL BE COMMON WITH THE STORMS. A FEW OF THESE STORMS WILL GENERATE LOCALLY HEAVY RAIN SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...ALTHOUGH REPORTS TO THE NATIONAL WEATHER SERVICE OF HEAVY RAIN...HAIL...AND ANY WEATHER RELATED DAMAGE WOULD BE GREATLY APPRECIATED. CUOCO
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.